Mississippi, 2005

Hail in Mississippi, December 4, 2005

December 4, 2005 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 4, 12:10 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Dec 4, 12:10 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1210 PM CST SUN DEC 4 2005

UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH 890 AND TO RESCALE POPS
A TAD AS MAIN LINE WILL BE SLOW GETTING TO SOME PARTS OF THE AREA.
MAIN THREAT AS THE LINE COMES IN WILL BE MARGINAL SEVERE HAIL/HIGH
WINDS. FRONT MAKING ITS WAY THROUGH C LA/INTO S & EC MS.

&&

.DISCUSSION...

WARM AND MOIST AIRMASS WILL REMAIN OVER THE CWA TODAY...IN ADVANCE
OF AN APPROACHING COLD FRONT...THAT IS CURRENTLY NEAR SHREVEPORT.
TEMPERATURES WILL BE WELL ABOVE NORMAL...AND DEWPOINTS WILL REMAIN
IN THE MID 60S. THIS WARM AND UNSTABLE AIRMASS WILL BE THE MAIN
INGREDIENT IN PRODUCING A DECENT THUNDERSTORM EVENT TONIGHT. THE
FRONT WILL SLOWLY DRIFT SOUTH TODAY...AS AN OVERALL ZONAL FLOW
REMAINS IN PLACE. THUS...NO REAL FORCING IS ASSOCIATED WITH THE
FRONT. HOWEVER...THIS TREND WILL CHANGE OVERNIGHT...AS A STRONG
SHORTWAVE TROUGH DIVES DOWN FROM THE CENTRAL ROCKIES. THIS SYSTEM
WILL BE ACCOMPANIED BY A STRONG 125 KT JET STREAK. A STRONG COLD
POOL IS ASSOCIATED WITH THIS SYSTEM...ALONG WITH DECENT HEIGHT
RISES IN ITS WAKE. AS A RESULT...THE FRONT WILL BECOME MUCH
SHARPER OVERNIGHT...AND BEGIN TO ACCELERATE TO THE SOUTHEAST.
ENHANCED LIFT DUE TO THE PROXIMITY OF THE JET STREAK WILL PROVIDE
ENOUGH UPPER LEVEL SUPPORT TO DEVELOP A LINE OF STRONG TO LOCALLY
SEVERE THUNDERSTORMS TONIGHT. IT APPEARS THAT DAMAGING WINDS AND
HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS.

IN THE WAKE OF THE FRONT...STRONG COLD AIR ADVECTION WILL TAKE
PLACE LATE TONIGHT AND INTO TOMORROW. TEMPERATURES SHOULD SLOWLY
FALL THROUGHOUT MONDAY...WITH THE COLDEST NIGHT OF THE SEASON SO
FAR EXPECTED MONDAY NIGHT. STRONG SUBSIDENCE WILL ALSO DEVELOP
OVER THE REGION...RESULTING IN DRY CONDITIONS AND CLEAR SKIES.
IN THE UPPER LEVELS...A HIGHLY AMPLIFIED PATTERN WILL SET UP
ACROSS THE NATION...WITH A DEEP MID-LATITUDE TROUGH DEVELOPING IN
THE PLAINS. AT THE SAME TIME...STRONG RIDGING WILL SET UP OVER THE
EASTERN PACIFIC WHICH WILL HELP TO REINFORCE THE TROUGHING ACROSS
THE EASTERN AND CENTRAL CONUS. DUE TO THIS...A MORE WINTER LIKE
PATTERN IS EXPECTED FOR THE REMAINDER OF THE WEEK. TEMPERATURES
WILL BE 10 TO 15 DEGREES BELOW NORMAL...AND THE CHANCE OF A GULF
LOW DEVELOPING IS MUCH HIGHER.

IN FACT...I HAVE DECIDED TO STICK TO MY GUNS...AND GO WITH THE
UKMET/ECMWF SOLUTION FOR THE MID-WEEK PERIOD. I FEEL THAT THE GFS
HAS BEEN VERY INCONSISTENT OF LATE...AND THAT IT IS BEING TOO
AGGRESSIVE WITH THE HIGH OVER THE SOUTHEAST CONUS. IT APPEARS THAT
A STRONG JET WILL BE IN PLACE OVER THE WESTERN GULF ON
TUESDAY...AS ANOTHER PIECE OF ENERGY ROTATES AROUND THE RIDGE IN
THE WEST AND THEN DIVES INTO TEXAS. THIS SHOULD KICK OFF SOME
CYCLOGENESIS IN THE WESTERN GULF...WHICH WILL THEN TRANSLATE EAST-
NORTHEAST ACROSS THE CENTRAL AND EASTERN GULF...BEFORE THE LOW
BOMBS OUT...SO TO SPEAK...ALONG THE EAST COAST. REFLECT THIS LOW
ON WEDNESDAY AND THURSDAY WITH HIGHER CHANCE OF POPS AND CONTINUED
COOL TEMPERATURES. AS THE LOW PASSES BY ON FRIDAY...ANOTHER
REINFORCING SURGE OF COLD AIR AND STRONG SUBSIDENCE WILL SET IN.
THIS WILL LEAD TO CLEARING SKIES AND COOL TEMPERATURES THROUGH
NEXT WEEKEND.

&&

.UPDATED POINT TEMPS/POPS...
MCB  74  47  53  28 /  70  80  20   0
BTR  77  50  55  31 /  50  80  20   0
MSY  80  56  58  37 /  20  80  40   0
GPT  76  60  60  32 /  30  80  60   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.

&&

32/8
Hazardous weather outlook, Dec 4, 11:40 AM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CST SUN DEC 4 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1140 AM CST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING AND
TONIGHT. THIS FRONT WILL INTERACT WITH A VERY WARM AND MOIST AIRMASS
CURRENTLY IN PLACE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI.
AT THE SAME TIME...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO
THE REGION.  THESE CONDITIONS SHOULD ALLOW A LINE OF STRONG TO
LOCALLY SEVERE THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY.
THE LINE OF THUNDERSTORMS WILL PRIMARILY AFFECT THE AREA FROM BATON
ROUGE TO MCCOMB FROM LATE THIS AFTERNOON THROUGH EARLY TONIGHT...AND
THEN PUSH ACROSS THE REMAINDER OF SOUTHEAST LOUISIANA AND COASTAL
MISSISSIPPI AFTER MIDNIGHT.

THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM DEVELOPMENT WILL BE
STRONG GUSTY WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A LOW PRESSURE SYSTEM MAY DEVELOP IN THE WESTERN GULF OF MEXICO ON
TUESDAY...AND AFFECT THE REGION WEDNESDAY AND THURSDAY AS IT MOVES
THROUGH THE CENTRAL AND NORTHEAST GULF OF MEXICO. AT THE SAME TIME...
A STRONG SURFACE HIGH PRESSURE SYSTEM OVER THE CENTRAL AND EASTERN
UNITED STATES WILL REMAIN IN PLACE THROUGH THE END OF THE WEEK.  THE
INTERACTION BETWEEN THE LOW AND THE HIGH WILL ALLOW FOR A PERSISTENT
EAST WIND TO DEVELOP AND REMAIN IN PLACE THROUGH THURSDAY. THIS
EASTERLY FLOW WILL CAUSE TIDES TO RISE ABOVE NORMAL ON EAST FACING
SHORES AND THE TIDAL LAKES BY LATE WEDNESDAY OR THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

8

In the hours before

Local storm report, Dec 4, 2:29 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
229 PM CST SUN DEC 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND DMG     4 NW CLINTON            30.90N 91.06W
12/04/2005                   EAST FELICIANA     LA   LAW ENFORCEMENT

            DAMAGE TO A BARN AND THE ROOF OF A HOUSE IN WILSON.

&&

MTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Amite

When
December 4, 4:08 PM CST
Where
Amite County, Liberty
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.167, -90.833

Dime to penny size hail was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482371.